Alert archive / Georgia / Flood Watches in 2015
Flood Watch 4, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Nov 30, 2015, 2:41 PM EST for 28 counties in Georgia. It took effect at Dec 1, 2015, 7:00 AM EST. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2015, 2:41 PM EST (19:41 UTC)
- In effect from
- Dec 1, 2015, 7:00 AM EST
- Expired
- Dec 2, 2015, 11:33 AM EST
- In force
- 29 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 28 counties
Banks County, GA, Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Cobb County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Lumpkin County, GA, Murray County, GA, Paulding County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 116 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.7 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
776 WGUS62 KFFC 301941 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EST MON NOV 30 2015 ...PERIODS OF HEAVY RAIN MAY CAUSE SOME FLOODING TUESDAY AND WEDNESDAY... GAZ001>009-011>016-019>024-030>034-041-045-010345- /O.NEW.KFFC.FA.A.0004.151201T1200Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 241 PM EST MON NOV 30 2015 ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA...INCLUDING THE FOLLOWING IN...NORTH CENTRAL GEORGIA...CHEROKEE...COBB... DAWSON...DEKALB...FANNIN...FORSYTH...GILMER...GWINNETT... HALL...LUMPKIN...NORTH FULTON...PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA... BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON... HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. * FROM TUESDAY MORNING THROUGH WEDNESDAY EVENING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. RAINFALL AMOUNTS AROUND TWO INCHES CAN BE EXPECTED. ISOLATED HIGHER AMOUNTS NEAR 3 INCHES ARE POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA. SOILS REMAIN MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER. * PERSISTENT RAINFALL AFTER 12 HOURS WILL HAVE GREATER RUNOFF POTENTIAL TO CAUSE FLOODING OF CREEKS AND SMALL RIVERS. EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL CREEKS AND RIVERS ARE PROJECTED TO REACH OR GO A FOOT ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 16
7 follow-up statements
732 WGUS62 KFFC 010300 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1000 PM EST MON NOV 30 2015 ...PERIODS OF HEAVY RAIN MAY CAUSE SOME FLOODING TUESDAY AND WEDNESDAY... GAZ001>009-011>016-019>024-030>034-041-045-011100- /O.CON.KFFC.FA.A.0004.151201T1200Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 1000 PM EST MON NOV 30 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST TUESDAY THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ... CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN... FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON... PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... WALKER AND WHITFIELD. * FROM 7 AM EST TUESDAY THROUGH WEDNESDAY EVENING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. RAINFALL AMOUNTS AROUND TWO INCHES CAN BE EXPECTED. ISOLATED HIGHER AMOUNTS NEAR 3 INCHES ARE POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA. SOILS REMAIN MOIST FROM THE WELL ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER. * PERSISTENT RAINFALL AFTER 12 HOURS WILL HAVE GREATER RUNOFF POTENTIAL TO CAUSE FLOODING OF CREEKS AND SMALL RIVERS. EXPECT DRAINAGE ISSUES THIS TIME OF YEAR DUE TO LEAF DEBRIS AND CLOGGED DRAINS TO ENHANCE LOCALIZED STREET FLOODING. SEVERAL CREEKS AND RIVERS ARE PROJECTED TO REACH OR GO A FOOT ABOVE FLOOD STAGE BASED ON THE FORECAST RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
363 WGUS62 KFFC 010830 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 330 AM EST TUE DEC 1 2015 ...PERIODS OF HEAVY RAIN MAY CAUSE SOME FLOODING TUESDAY AND WEDNESDAY... GAZ001>009-011>016-019>024-030>034-041-045-011800- /O.CON.KFFC.FA.A.0004.151201T1200Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 330 AM EST TUE DEC 1 2015 ...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH CENTRAL GEORGIA... CHEROKEE...COBB...DAWSON...DEKALB...FANNIN...FORSYTH...GILMER... GWINNETT...HALL...LUMPKIN...NORTH FULTON...PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA...DADE...FLOYD...GORDON... HARALSON...MURRAY...PAULDING...POLK...WALKER AND WHITFIELD. * FROM 7 AM EST THIS MORNING THROUGH WEDNESDAY EVENING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH GEORGIA OVER THE PAST TWO DAYS. ADDITIONAL RAINFALL AMOUNTS AROUND ONE AND A HALF TO TWO INCHES CAN BE EXPECTED WITH ISOLATED HIGHER AMOUNTS NEAR THREE INCHES POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA THROUGH WEDNESDAY. SOILS HAVE ALSO REMAINED MOIST ACROSS NORTH GEORGIA FROM ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER. * PERSISTENT MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH RUNOFF POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING THIS TIME OF YEAR DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO ENHANCED LOCALIZED STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
245 WGUS62 KFFC 011446 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 946 AM EST TUE DEC 1 2015 ...PERIODS OF MODERATE TO HEAVY RAIN MAY CAUSE SOME FLOODING OVER PORTIONS OF NORTH GEORGIA TODAY AND WEDNESDAY... GAZ001>009-011>016-019>024-030>034-041-045-012200- /O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 946 AM EST TUE DEC 1 2015 ...FLOOD WATCH REMAINS IN EFFECT UNTIL WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA...INCLUDING THE FOLLOWING IN NORTH CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN... FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON... PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... WALKER AND WHITFIELD. * UNTIL WEDNESDAY EVENING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH GEORGIA OVER THE PAST TWO DAYS. ADDITIONAL RAINFALL AMOUNTS AROUND ONE AND A HALF TO TWO INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS AROUND THREE INCHES POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA THROUGH WEDNESDAY. SOILS HAVE ALSO REMAINED WET ACROSS NORTH GEORGIA FROM ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER. * MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH RUNOFF POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING THIS TIME OF YEAR DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO ENHANCED LOCALIZED STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
667 WGUS62 KFFC 011941 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EST TUE DEC 1 2015 ...PERIODS OF MODERATE TO HEAVY RAIN MAY CAUSE SOME FLOODING OVER PORTIONS OF NORTH GEORGIA TONIGHT AND WEDNESDAY... GAZ001>009-011>016-019>024-030>034-041-045-020345- /O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 241 PM EST TUE DEC 1 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH GEORGIA...INCLUDING THE FOLLOWING IN NORTH . CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN... FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON... PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... WALKER AND WHITFIELD. * THROUGH WEDNESDAY EVENING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH GEORGIA OVER THE PAST TWO DAYS. ADDITIONAL RAINFALL AMOUNTS AROUND TWO INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS AROUND THREE INCHES POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA THROUGH WEDNESDAY. SOILS HAVE ALSO REMAINED WET ACROSS NORTH GEORGIA FROM ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER. * MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH RUNOFF POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING THIS TIME OF YEAR DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO ENHANCED LOCALIZED STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 16
238 WGUS62 KFFC 020135 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 835 PM EST TUE DEC 1 2015 ...PERIODS OF MODERATE TO HEAVY RAIN MAY CAUSE SOME FLOODING OVER PORTIONS OF NORTH GEORGIA TONIGHT AND WEDNESDAY... GAZ001>009-011>016-019>024-030>034-041-045-020945- /O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 835 PM EST TUE DEC 1 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ... CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN... FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON... PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... WALKER AND WHITFIELD. * THROUGH WEDNESDAY EVENING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ONE TO TWO INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF FAR NORTH GEORGIA OVER THE PAST TWO DAYS. ADDITIONAL RAINFALL AMOUNTS AROUND TWO INCHES CAN BE EXPECTED...WITH ISOLATED HIGHER AMOUNTS AROUND THREE INCHES POSSIBLE ON THE RIDGELINES OF NORTH GEORGIA THROUGH WEDNESDAY. SOILS HAVE ALSO REMAINED WET ACROSS NORTH GEORGIA FROM ABOVE AVERAGE RAINFALL DURING THE FIRST HALF OF NOVEMBER. * MODERATE TO OCCASIONALLY HEAVY RAINFALL WILL HAVE A HIGH RUNOFF POTENTIAL CAUSING FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DURING THIS TIME OF YEAR DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO ENHANCED LOCALIZED STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
467 WGUS62 KFFC 020850 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 350 AM EST WED DEC 2 2015 ...PERIODS OF MODERATE TO HEAVY RAIN THIS MORNING MAY CAUSE SOME FLOODING OVER PORTIONS OF NORTH GEORGIA TODAY... GAZ001>009-011>016-019>024-030>034-041-045-021700- /O.CON.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 350 AM EST WED DEC 2 2015 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA...INCLUDING THE FOLLOWING IN NORTH ... CENTRAL GEORGIA...CHEROKEE...COBB...DAWSON...DEKALB...FANNIN... FORSYTH...GILMER...GWINNETT...HALL...LUMPKIN...NORTH FULTON... PICKENS AND UNION. IN NORTHEAST GEORGIA...BANKS...TOWNS AND WHITE. IN NORTHWEST GEORGIA...BARTOW...CATOOSA...CHATTOOGA... DADE...FLOYD...GORDON...HARALSON...MURRAY...PAULDING...POLK... WALKER AND WHITFIELD. * THROUGH THIS EVENING * THE FLOOD WATCH AREA IS GENERALLY NORTH OF A LINE FROM BUCHANAN THROUGH ATLANTA AND LAWRENCEVILLE TO HOMER. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1 1/2 INCHES CAN BE EXPECTED THIS MORNING. * RUNOFF FROM THIS MORNINGS RAINFALL COULD CAUSE FLOODING OF CREEKS...STREAMS AND SMALL RIVERS. ALSO...DRAINAGE ISSUES CAN BE EXPECTED DUE TO LEAF DEBRIS CLOGGING DRAINS...LEADING TO ENHANCED LOCALIZED STREET FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
330 WGUS62 KFFC 021633 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1133 AM EST WED DEC 2 2015 .AN AREAL FLOOD WARNING AND SPECIFIC FLOOD WARNINGS WILL TAKE PRIORITY OVER THE PREVIOUS FLOOD WATCH AREA. GAZ001>009-011>016-019>024-030>034-041-045-021745- /O.CAN.KFFC.FA.A.0004.000000T0000Z-151203T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-POLK-PAULDING-COBB-NORTH FULTON- GWINNETT-HARALSON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...DECATUR 1133 AM EST WED DEC 2 2015 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF NORTH GEORGIA HAS BEEN CANCELLED. ONLY LIGHT RAIN WILL PASS OVER THE PREVIOUS WATCH AREA BEFORE ENDING THIS AFTERNOON. NO ADDITIONAL FLOODING WILL OCCUR. AN AREAL FLOOD WARNING WILL REMAIN IN EFFECT THROUGH THIS AFTERNOON FOR EXISTING FLOODING. SPECIFIC FLOOD WARNINGS WILL TAKE PRIORITY UNTIL THE CREEKS AND RIVERS RECEDE LATER TODAY AND THURSDAY. $$ 16
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Nov 30, 1:11 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Nov 30, 1:11 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 111 PM EST MON NOV 30 2015 .PREV DISCUSSION... /ISSUED 1140 AM EST MON NOV 30 2015/ UPDATE... NO ADJUSTMENTS MADE TO FORECAST AS LOOKS TO BE MAINLY ON TRACK. PREVIOUS DISCUSSION FOLLOWS... ATWELL PREV DISCUSSION... /ISSUED 620 AM EST MON NOV 30 2015/ SHORT TERM /TODAY THROUGH TUESDAY/... ALL MODELS IN PRETTY GOOD AGREEMENT FOR THE SHORT TERM. BEST CHANCES OF RAIN TODAY AND TONIGHT REMAIN OVER THE NORTHERN THIRD OF THE CWA...GENERALLY NORTH OF ATL/AHN ALTHOUGH A FEW SHOWERS COULD MOVE ACROSS ATL/AHN AND HAVE LEFT CHANCE POPS FOR THESE AREAS. CENTRAL GEORGIA SHOULD SEE JUST SOME HIGH CLOUDS TODAY. THE COLD FRONT WILL MOVE INTO THE CWA TUESDAY AFTERNOON AND THIS WILL BRING RAIN INTO MOST OF NORTH GEORGIA...AND EVENTUALLY GETTING INTO CENTRAL GEORGIA IN THE AFTERNOON. THERE IS SOME INSTABILITY IN NORTH GEORGIA AHEAD OF THE COLD FRONT ON TUESDAY...HOWEVER IT IS VERY MINIMAL AND HAVE CHOSEN TO KEEP THUNDER OUT OF THE FORECAST FOR NOW. TEMPERATURES...ACCORDING TO LOCAL BIAS TABLES...MOS GUIDANCE HAS BEEN RUNNING 2 TO 6 DEGREES TOO COLD ON MAX TEMPS. HAVE THEREFORE RAISE TEMPS BY SEVERAL DEGREES ALL AREAS EXCEPT FOR THE EXTREME NORTHEAST COUNTIES WHERE AN INSITU WEDGE WILL REMAIN IN PLACE INTO TUESDAY. 17 LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... NOT TOO MANY CHANGES MADE TO THE EXTENDED FORECAST TRENDS. STILL LOOKING AT A VERY WET START TO THE PERIOD AS THE COLD FRONT THAT WAS STALLED JUST NORTH AND WEST OF THE STATE FINALLY GETS A SHOVE EAST. SHOULD BE ABOUT THROUGH NORTH AND CENTRAL GEORGIA BY THE END OF THE DAY WEDNESDAY. GFS AND ECMWF ARE MUCH CLOSER TOGETHER THROUGH THE END OF THE WEEK THAN PREVIOUS RUNS AND BOTH ARE NOW DRY THROUGH THE WEEKEND...HOWEVER BOTH CONTINUE TO SHOW SOME POTENTIAL FOR WEAK UPPER-LEVEL ENERGY TO PRODUCE AT LEAST A SLIGHT TO LOW CHANCE FOR PRECIPITATION SO I AM RELUCTANT TO PULL ALL MENTION OF PRECIPITATION CHANCES AT THIS TIME. IF SUBSEQUENT RUNS CONTINUE THIS TREND WE WILL LIKELY BE ABLE TO GO AHEAD AND REMOVE POPS AFTER WEDNESDAY NIGHT. 20 HYDROLOGY... HPC/GFS/ECMWF ALL SEEM TO HAVE A GOOD HANDLE ON THE QPF OVER THE NEXT 36 HOURS PUTTING 1 INCH ACROSS EXTREME NORTH GA WITH 1.5 TO 2 INCHES ALONG THE BORDER COUNTIES WITH TENNESSEE/NORTH CAROLINA. AT THIS TIME WILL HOLD OFF ON A FLOOD WATCH AS THESE AMOUNTS HAVE DECREASED FROM PREVIOUS MODEL RUNS. && .AVIATION... 18Z UPDATE... VFR CONDITIONS WILL DETERIORATE SLOWLY AT THE TAF SITES. MVFR EXPECTED AFTER 00Z IN ATL AREA TAF SITES AND BETWEEN 07-11Z AT CSG/MCN/AHN. WINDS WILL BE SW THROUGH 23Z THEN SHIFT SE THROUGH 13Z BEFORE BECOMING SW AGAIN. WIND SPEEDS WILL BE 5-7KTS THIS AFTERNOON AND THEN 5KTS OR LESS OVERNIGHT BEFORE INCREASING TO 5-8KTS TOMORROW. VICINITY SHOWERS POSSIBLE TODAY WITH SHOWERS EXPECTED AFTER 18Z TOMORROW. //ATL CONFIDENCE...18Z UPDATE... MEDIUM CONFIDENCE ALL ELEMENTS. ATWELL && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 53 71 56 / 50 30 40 50 ATLANTA 72 57 74 55 / 30 30 60 60 BLAIRSVILLE 59 53 60 50 / 80 70 90 80 CARTERSVILLE 69 55 70 53 / 50 50 80 80 COLUMBUS 75 57 77 59 / 10 20 30 30 GAINESVILLE 64 55 69 54 / 70 60 70 70 MACON 76 54 78 58 / 10 10 20 20 ROME 66 56 66 51 / 80 60 90 80 PEACHTREE CITY 74 52 73 56 / 20 20 50 50 VIDALIA 78 57 78 60 / 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ATWELL LONG TERM....BAKER AVIATION...ATWELL
Hazardous weather outlook, Nov 30, 11:33 AM EST, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1133 AM EST MON NOV 30 2015 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011645- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1133 AM EST MON NOV 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PERIODS OF MODERATE TO OCCASIONALLY HEAVY RAINFALL ACROSS FAR NORTH GEORGIA TUESDAY THROUGH WEDNESDAY MAY RESULT IN LOCALIZED FLOODING. RAINFALL TOTALS REMAIN FAIRLY UNCERTAIN AND ANYONE WITH INTERESTS ACROSS FAR NORTH GEORGIA SHOULD CONTINUE TO MONITOR FUTURE FORECASTS FOR THE LATEST INFORMATION. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.